MAUDE Adverse Event Report: HAEMONETICS PUERTO RICO SQ40¿ MICROAGGREGATE BLOOD TRANSFUSION FILTER; MICROFILTER, BLOOD TRANSFUSION

HAEMONETICS PUERTO RICO SQ40¿ MICROAGGREGATE BLOOD TRANSFUSION FILTER; MICROFILTER, BLOOD TRANSFUSION
Model Number SQ40S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Reaction (2414)
Date of Event 03/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On march 23 2018 haemonetics received notification of an incident in which a hospital patient experienced two reactions following transfusions during a cabg procedure.The hospital reported that the sq40 transfusion filter was not saved following the event, an evaluation of the physical device was not possible.The hospital reported that reactions were considered to be acute, and there was no permanent impact to the patient's health, the patient was able to make a full recovery without further symptoms or interventions.The hospital also reported that the patient received one unit of packed red blood cells and did not experience a reaction to that unit.Based on the available clinical information, it is not possible to identify a causal link between the haemonetics product used and the acute reactions the patient experienced.
 
Event or Problem Description
On march 23 2018 haemonetics received a report of a patient who experienced two post-transfusion reactions following cpb and protamine administration during a coronary artery bypass grafting (cabg) surgical procedure while using the haemonetics sq40¿ blood transfusion filter which had occurred on (b)(6) 2018.The hospital reported that following each reaction episode the patient received benadryl, solumedrol, epinephrine, levophed and ca++cl-.The patient also received one united of packed red blood cells while on cpb without any complications.The hospital reported "ultimately this was an acute event and no untoward effects following initial treatment.Patient hospital course was uneventful.The patient made a complete recovery without further symptoms or intervention.".

Brand Name
SQ40¿ MICROAGGREGATE BLOOD TRANSFUSION FILTER
Common Device Name
MICROFILTER, BLOOD TRANSFUSION
Manufacturer (Section D)
HAEMONETICS PUERTO RICO
carr 194, pall boulevard #98
fajardo 00738
MDR Report Key7443066
Report Number1219343-2018-00007
Device Sequence Number1482482
Product Code CAK
UDI-Device Identifier10887691000666
UDI-Public(01)10887691000666(17)220731(10)720601
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K960993
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/31/2022
Device Model NumberSQ40S
Device Lot Number720601
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2018
Initial Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age69 YR
Patient Weight88